Alert archive / California / Flash Flood Warnings in 2017
Flash Flood Warning 20, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 3, 2017, 3:41 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2017, 3:41 PM PDT (22:41 UTC)
- Expired
- Sep 3, 2017, 6:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 106 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 108 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WGUS56 KSGX 032241
FFWSGX
CAC071-040145-
/O.NEW.KSGX.FF.W.0020.170903T2241Z-170904T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
341 PM PDT SUN SEP 3 2017
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
San Bernardino County in southern California...
* Until 645 PM PDT
* At 338 PM PDT, trained weather spotters in Yucca Valley reported
thunderstorms with very heavy rain. The storms were moving west
and will impact Pioneertown. Flash flooding will likely begin
shortly.
* Some other locations that will likely experience flooding
include Onyx Summit and Rimrock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3414 11647 3410 11659 3410 11660 3405 11661
3404 11662 3404 11675 3429 11670 3432 11648
3426 11644 3421 11644
$$
Moede2 follow-up statements
757
WGUS76 KSGX 032302
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
402 PM PDT SUN SEP 3 2017
CAC071-040145-
/O.CON.KSGX.FF.W.0020.000000T0000Z-170904T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
402 PM PDT SUN SEP 3 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM PDT FOR SAN
BERNARDINO COUNTY...
At 357 PM PDT, trained weather spotters in Pioneertown reported
flash flooding. Yards are flooded and street flooding was reported
on Tom Mix Road. A totals 1.34" was measured in 45 minutes.
Some other locations affected by flooding include Yucca Valley and
Rimrock. At 4 pm the storms were weakening and moving west at 25
mph.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 3414 11647 3410 11659 3410 11660 3405 11661
3404 11662 3404 11675 3429 11670 3432 11648
3426 11644 3421 11644
$$
Moede986
WGUS76 KSGX 032336
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
436 PM PDT SUN SEP 3 2017
CAC071-032345-
/O.CAN.KSGX.FF.W.0020.000000T0000Z-170904T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
436 PM PDT SUN SEP 3 2017
...THE FLASH FLOOD WARNING FOR SAN BERNARDINO COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat.
LAT...LON 3414 11647 3410 11659 3410 11660 3405 11661
3404 11662 3404 11675 3429 11670 3432 11648
3426 11644 3421 11644
$$
MoedeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:51 PM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Sep 3, 1:51 PM PDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service San Diego CA 151 PM PDT Sun Sep 3 2017 .SYNOPSIS... The remnant low from Tropical Storm Lidia will continue to track northwestward through tonight off the coast of northern Baja and Southern California. This will bring showers and isolated thunderstorms to portions of Southern California this afternoon into the evening. For Monday through the rest of the week...high temperatures will fluctuate around 5 degrees above average...the marine layer and weak onshore flow will keep areas near the coast cooler with higher humidities. Residual sub-tropical moisture will bring a slight chance of thunderstorms for the mountains and deserts each afternoon and smaller chances some afternoons for the Inland Empire. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... The center of Post-Tropical Cyclone Lidia will continue to track slowly towards the west northwest off the coast of northern Baja and beyond the islands off the Southern California coast. The circulation around Lidia is weakening and is no longer able to produce strong easterly winds across the region. Some elevated convection is continues to move across the region, but so far only small accumulations have been reported, except for the San Bernardino mtns and portions of the high deserts where scattered tstms have developed and are likely to continue through this evening. These storms will be capable of producing brief, locally heavy showers and gusty, erratic winds near the storms. The cloud cover and increased moisture will mitigate temperatures this afternoon. For Monday through Thursday...weak low pressure will remain off the California coast with high pressure over the interior western states. This will maintain south to southeast flow aloft across Southern California with weak onshore flow near the sfc. Residual mid level moisture from the sub-tropics will continue a slight chance of thunderstorms each afternoon...mostly near the mountains...with lesser chances Monday and Tuesday and chances a little greater for Wednesday and Thursday. High temperatures will mostly fluctuate around 5 degrees above seasonal averages. Night and morning coastal low clouds and patchy fog are expected to return during the week and extend a few miles locally inland. For Friday into next weekend...a weak low pressure system could move inland along the California coast, bringing slight cooling towards the coast and a little greater coverage of coastal low clouds. Forecast uncertainty is high at this time due to the differences in model solutions. && .AVIATION... 032130Z....BKN-OVC skies today with occasional -SHRA and scattered-TSRA over the San Bernardino Mountains and deserts. Ceilings will predominantly be 3000 ft MSL or higher, though brief reductions to 2000 ft MSL or less are possible with heavier showers. Temporary visibility restrictions to 3 SM or less are also possible near heavier precipitation. Precipitation will taper off this evening, with little to no return of the marine layer stratus overnight. && .MARINE... Remnants of Tropical Cyclone Lidia have weakened rapidly and are no longer expected to have a significant impact on the coastal waters. Seasonal conditions will return on Labor Day with weak to moderate onshore flow and seas of 4 ft or less continuing through the end of the week. && .BEACHES... An isolated thunderstorm is possible at the beaches through this afternoon and a beach hazards statement remains in place. Otherwise no unusually hazardous conditions are anticipated through the rest of the week. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...Beach Hazards Statement until 11 PM PDT this evening for Orange County Coastal Areas-San Diego County Coastal Areas. PZ...NONE. && PUBLIC...PG AVIATION/MARINE/BEACHES...BA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:29 PM PDT | Severe Thunderstorm Warning | SGX | Orange, Riverside | 38 min |
| Sep 2, 9:10 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 16 hr |
| Sep 3, 2:38 AM PDT | Beach Hazards Statement | SGX | Orange, San Diego | 16 hr |
| Sep 3, 4:52 AM PDT | Heat Advisory | SGX | Orange | 9 hr |
Nearby
Flash Flood Warnings in California, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.